Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 9, NWS Norman, OK

March 4, 2025Atoka County, Coal County, Oklahoma

NWS Norman, OK issued this tornado warning at Mar 4, 2025, 5:50 AM CST for Atoka County, Coal County, Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 5:50 AM CST (11:50 UTC)
Expired
Mar 4, 2025, 6:15 AM CST
In force
25 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Atoka County, OK, Coal County, OK

The radar

The Norman radar (KTLX), 134 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 5:54 AM CSTTSTM WND GST 651 W Lehigh, OK65-70 mph winds.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:13 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

966 
WFUS54 KOUN 041150
TOROUN
OKC005-029-041215-
/O.NEW.KOUN.TO.W.0009.250304T1150Z-250304T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
550 AM CST Tue Mar 4 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Southeastern Coal County in southeastern Oklahoma...
  Northwestern Atoka County in southeastern Oklahoma...

* Until 615 AM CST.

* At 549 AM CST, a severe thunderstorm capable of producing a 
  tornado was located near Olney, moving northeast at 35 mph. People 
  in Lehigh, Phillips and Coalgate should take shelter now.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Coalgate, Wardville, Chockie, Lehigh, Phillips, Olney, and Atoka
  Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3440 9628 3450 9639 3477 9609 3468 9609
      3468 9588 3460 9588
TIME...MOT...LOC 1149Z 235DEG 32KT 3447 9630 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

..speg.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 4, 1:36 AM CST, 4 hours 14 minutes earlier. Its key messages:

  • Updated at 135 AM CST Tue Mar 4 2025
  • Severe storms likely late tonight into Tuesday morning.
  • Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
  • Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 4, 1:36 AM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
136 AM CST Tue Mar 4 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 135 AM CST Tue Mar 4 2025

- Severe storms likely late tonight into Tuesday morning.

- Strong damaging wind gusts possible Tuesday afternoon and
  evening across western Oklahoma/northern Texas.

- Elevated to near critical fire weather conditions on Tuesday.

&&

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1230 AM CST Tue Mar 4 2025

- Severe storms ongoing and lingering early this morning

- Strong damaging wind gusts possible Tuesday afternoon and
  evening across western Oklahoma/northern Texas.

- Elevated to near critical fire weather conditions on Tuesday.

&&

.NEAR TERM...
(Today and tonight)
Issued at 1230 AM CST Tue Mar 4 2025

Ongoing line of strong to severe thunderstorms will continue to
move east, impacting much of central Oklahoma through the early
morning hours. Storms are just now entering the strongest axis of
instability, but the strongest storms are expected to move well to
the east of I-35 by 8 AM.

After that, we are done? Right? Well, not so much. While rain and
thunderstorms will move east, the winds will increase from the
north, beginning in the western part of Oklahoma around
Noon...before spreading to the rest of the state by the late
afternoon. North winds are expected to be sustained around 25-30
mph...with the occasional gust to over 50 mph. These winds will
not only make it feel a bit cooler than the actual temperature,
the winds will be just as dangerous (and in some cases higher)
than some of the thunderstorm wind gusts seen over the western
part of Oklahoma tonight.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1230 AM CST Tue Mar 4 2025

Wednesday and Thursday will be the next lull...sorta. It's March,
so the winds will be strong, as the surface pressure gradient
relaxes, but not much. Wind speeds on Wednesday will begin to
diminish in the afternoon, but not before wind gusts near 35 mph
occur in the early part of the day.

&&

.LONG TERM...
(Friday through Monday)
Issued at 1230 AM CST Tue Mar 4 2025

Given ongoing convection, we will take a bit more of a look at the
extended in a bit. For now, the general trend of the forecast
remains unchanged. Short wave ridging takes continues Friday,
before the next trough axis swings over the area. Several ensemble
clusters agree on a trough, with half of the clusters suggesting a
sharp trough axis centered to our west. Deterministic runs are a
bit more in line, with the GFS suggesting a stronger 500mb low
over SW Oklahoma on Friday, with the ECMWF suggesting a broader
low centered over SE New Mexico. Bottom line: a small chance of
showers (20%) on Saturday, before ridging begins to take over
again late in the weekend and early next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1114 PM CST Mon Mar 3 2025

A fast moving line of thunderstorms along a squall line currently
stretched across northcentral through southwest Oklahoma will
continue to move eastward across our terminals reducing them to
MVFR conditions at least through 12Z. Could see brief reduced
visibilities due to heavy rain as well as thunderstorms as this
line moves through, along with a potential of severe wind gusts,
hail, and a tornado. A strong cold front is expected to be moving
through between 18-00Z veering winds out of the northwest at
25-35 kts sustained with gusts at 35-55 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  62  34  53  33 /  20  10   0   0
Hobart OK         59  33  57  35 /  20   0   0   0
Wichita Falls TX  63  37  59  37 /  10   0   0   0
Gage OK           53  28  56  33 /  30  10   0   0
Ponca City OK     63  31  51  29 /  30  20   0   0
Durant OK         66  38  56  34 /  70   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning from 8 AM this morning to midnight CST tonight
     for OKZ004-005-009-010-014>016-021-022-033>038-044.

     Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
     OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.

TX...High Wind Warning from 8 AM this morning to midnight CST tonight
     for TXZ083>089.

     Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
     TXZ090.

&&

NEAR TERM...21
SHORT TERM...21
LONG TERM....21
AVIATION...68

In the hours before

Local storm report, Mar 4, 5:14 AM CST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
514 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     Tstm Wnd Dmg     3 SSE Mill Creek        34.36N 96.81W
03/04/2025                   Johnston           OK   Emergency Mngr

            Barn and outbuildings damaged east of
            Scullin Y Hwy 7 & 1.

&&

BT
Local storm report, Mar 4, 5:17 AM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
517 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     Tstm Wnd Gst     6 SW Fittstown          34.57N 96.71W
03/04/2025  M87 MPH          Pontotoc           OK   Mesonet

&&

BT
Local storm report, Mar 4, 5:21 AM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
521 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     Tstm Wnd Gst     6 SW Fittstown          34.56N 96.71W
03/04/2025  E79 MPH          Pontotoc           OK   Mesonet

&&

BT
Local storm report, Mar 4, 5:24 AM CST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
524 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 AM     Tstm Wnd Dmg     Mill Creek              34.40N 96.82W
03/04/2025                   Johnston           OK   Emergency Mngr

            Power poles down highway 7&1 intersect south
            near mill creek.

&&

BT
Local storm report, Mar 4, 5:27 AM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
527 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Tstm Wnd Gst     1 W Ada                 34.78N 96.67W
03/04/2025  E85 MPH          Pontotoc           OK   Public

            Funnel cloud also observed.

&&

BT
Special weather statement, Mar 4, 5:44 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
544 AM CST Tue Mar 4 2025

OKZ048-052-041215-
Atoka OK-Bryan OK-
544 AM CST Tue Mar 4 2025

...Strong thunderstorms will impact portions of northwestern Bryan
and southwestern Atoka Counties through 615 AM CST...

At 543 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kenefic to near Durant. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Durant, Blue, Kenefic, Lane, Durant, Caddo, Colbert, Bentley,
Armstrong, Calera, Caney, Bokchito, Silo, Tushka, and McGee Creek
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3400 9605 3381 9652 3415 9645 3416 9641
      3417 9641 3449 9588
TIME...MOT...LOC 1143Z 228DEG 37KT 3419 9636 3393 9643

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:23 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita52 min
Mar 3, 9:44 PM CSTSevere Thunderstorm WarningOUNMajor, Woods, Woodward31 min
Mar 3, 9:55 PM CSTSpecial Weather StatementOUNGreer, Harmon35 min
Mar 3, 10:10 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita50 min
Mar 3, 10:12 PM CSTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa48 min
Mar 3, 10:15 PM CSTSpecial Weather StatementOUNAlfalfa, Dewey, Major30 min
Mar 3, 10:31 PM CSTTornado WarningOUNBlaine, Custer, Dewey44 min
Mar 3, 10:32 PM CSTTornado WarningOUNCuster, Washita28 min
Mar 3, 10:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more50 min
Mar 3, 11:07 PM CSTTornado WarningOUNBlaine, Kingfisher23 min
Mar 3, 11:23 PM CSTSpecial Weather StatementOUNGarfield37 min
Mar 3, 11:30 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Garfield, Kingfisher, Major30 min
Mar 3, 11:45 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more45 min
Mar 3, 11:58 PM CSTSpecial Weather StatementOUNKay, Kingfisher, Noble32 min
Mar 4, 12:29 AM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady, Kiowa, Washita19 min
Mar 4, 12:30 AM CSTSpecial Weather StatementOUNKingfisher, Noble30 min
Mar 4, 12:49 AM CSTSpecial Weather StatementOUNCaddo, Canadian, Grady26 min
Mar 4, 12:59 AM CSTSpecial Weather StatementOUNKingfisher, Logan, Noble31 min
Mar 4, 1:13 AM CSTSpecial Weather StatementOUNCanadian, Grady32 min
Mar 4, 1:29 AM CSTSpecial Weather StatementOUNLogan, Noble31 min
Mar 4, 1:32 AM CSTHigh Wind WarningOUNBeckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more22 hr
Mar 4, 1:46 AM CSTSpecial Weather StatementOUNOklahoma29 min
Mar 4, 1:53 AM CSTSpecial Weather StatementOUNPayne37 min
Mar 4, 2:09 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma36 min
Mar 4, 2:29 AM CSTSpecial Weather StatementOUNPayne31 min
Mar 4, 2:43 AM CSTSpecial Weather StatementOUNLincoln17 min
Mar 4, 2:57 AM CSTSpecial Weather StatementOUNJefferson33 min
Mar 4, 3:17 AM CSTSevere Thunderstorm WarningOUNJefferson, Stephens43 min
Mar 4, 3:58 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens47 min
Mar 4, 4:42 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Marshall, Murray and 1 more48 min
Mar 4, 4:59 AM CSTTornado WarningOUNJohnston, Murray, Pontotoc31 min
Mar 4, 5:13 AM CSTTornado WarningOUNPontotoc32 min
Mar 4, 5:17 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more43 min
Mar 4, 5:30 AM CSTTornado WarningOUNHughes30 min
Mar 4, 5:44 AM CSTSpecial Weather StatementOUNAtoka, Bryan31 min
Mar 4, 5:48 AM CSTTornado WarningOUNHughes27 min
Mar 4, 5:53 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Hughes52 min
Mar 4, 6:04 AM CSTTornado WarningOUNAtoka26 min
Mar 4, 6:12 AM CSTTornado WarningOUNAtoka18 min
Mar 4, 6:23 AM CSTTornado WarningOUNAtoka22 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.